| Model Number |
OPTI0615CSFMX |
| Medical Device Problem Code |
Separation Problem (4043)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/23/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that: " sex: unknown disease name: vertebral artery dissection, embolization size: unknown procedure: emergency procedure micro catheter: unknown assist stent: unknown y connector: unknown used coils: as per below. in a case of vertebral artery dissecting aneurysm, coil embolization was performed with a double catheter technique on both the aneurysm and the dissection area.First, an optimax 6-15 coil was deployed inside the aneurysm, followed by a competitive coil (manufacturer unknown) deployed in the dissection area.The competitive coil in the dissection area was detached first.Subsequently, when attempting to detach the optimax 6-15 coil, the xcel detachment controller (lot# f240900329) indicated alternating red and green lights, and the implant coil could not be detached.Multiple detachment attempts were made, but the xcel still indicated red and green lights.(it will be reported as ya2024-1053.) the xcel was replaced with a new one (lot#f240500242), which also showed red and green lights.Even after changing the insertion angle and wiping off the gold connector, the situation did not change, and even the third xcel (lot# f240700128) also showed red and green lights.(the second and third xcel will be reported as ya2024-1064 and ya2024-1065.) therefore, the physician decided to place a balloon from the contralateral side to stop the flow and prevent the competitive coil placed in the dissection area from migrating, and then attempted to retrieve the optimax 6-15 coil.The optimax 6-15 coil was unintentionally detached when it was slightly retracted into the microcatheter.At this point, it was unknown whether the implant coil had already broken or if it broke due to the retraction.The physician considered retrieving the optimax 6-15 coil but decided it was wiser to push it back into place, and it was pushed back into the aneurysm.This event took around 30 minutes.The physician commented that the detachment failure might have been due to thrombus formation around the detachment area because too much time had passed after placing the optimax 6-15 coil inside the aneurysm.The pre-use check was performed, and no problems were identified at that time.It is unknown whether continuous perfusion with heparin or other agents was performed during the procedure." incident report form submitted for this complaint indicates that no patient injury was sustained.
Additional Manufacturer Narrative
Balt usa reference: # (b)(4).An evaluation of the actual complaint sample could not be performed as device was unavailable to be return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230900682 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.